Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 126, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 6, 2012, 5:46 PM CDT for Walker County, Winston County, Alabama. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 5:46 PM CDT (22:46 UTC)
- Expired
- May 6, 2012, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 87 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:50 PM CDT | HAIL 1 | 1 W Poplar Springs, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2479 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549 WUUS54 KBMX 062246 SVRBMX ALC127-133-062330- /O.NEW.KBMX.SV.W.0126.120506T2246Z-120506T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 546 PM CDT SUN MAY 6 2012 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WALKER COUNTY IN ALABAMA... SOUTH CENTRAL WINSTON COUNTY IN NORTHWEST ALABAMA... * UNTIL 630 PM CDT * AT 545 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POPLAR SPRINGS...OR 7 MILES EAST OF LYNN...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MCDOWELL CAMP GROUNDS...LUPTON...WALKER COUNTY AIRPORT AND GAMBLE. THIS INCLUDES... US 78 EXIT NUMBER 52... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3386 8730 3386 8749 3406 8748 3408 8736 TIME...MOT...LOC 2247Z 358DEG 12KT 3403 8742 $$ GRANTHAM
2 follow-up statements
790 WWUS54 KBMX 062258 RRA SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 558 PM CDT SUN MAY 6 2012 ALC127-133-062330- /O.CON.KBMX.SV.W.0126.000000T0000Z-120506T2330Z/ WALKER AL-WINSTON AL- 558 PM CDT SUN MAY 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL WINSTON AND NORTH CENTRAL WALKER COUNTIES UNTIL 630 PM CDT... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POPLAR SPRINGS...OR 8 MILES EAST OF LYNN...MOVING SOUTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... LUPTON...GAMBLE AND WALKER COUNTY AIRPORT. THIS INCLUDES... US 78 EXIT NUMBER 52... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3386 8730 3386 8749 3406 8748 3408 8736 TIME...MOT...LOC 2259Z 352DEG 9KT 3401 8741 $$ GRANTHAM
509 WWUS54 KBMX 062315 RRA SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 615 PM CDT SUN MAY 6 2012 ALC127-133-062330- /O.CON.KBMX.SV.W.0126.000000T0000Z-120506T2330Z/ WALKER AL-WINSTON AL- 615 PM CDT SUN MAY 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL WINSTON AND NORTH CENTRAL WALKER COUNTIES UNTIL 630 PM CDT... AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POPLAR SPRINGS...OR 7 MILES EAST OF LYNN...MOVING WEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHERN WINSTON COUNTY. THIS INCLUDES... US 78 EXIT NUMBER 52... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3386 8730 3386 8749 3406 8748 3408 8736 TIME...MOT...LOC 2315Z 087DEG 2KT 3403 8743 $$ GRANTHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:37 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 6, 3:37 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 PM CDT SUN MAY 6 2012 .DISCUSSION... SHORT TERM...THIS AFTERNOON AND TONIGHT MOST OF THE STORMS FROM EARLIER TODAY HAVE PUSHED SOUTH OF THE FORECAST AREA ALONG AN OUTFLOW BOUNDARIES. A FEW BOUNDARIES STILL EXIST FROM PREVIOUS CONVECTION AND HAVE INITIATED A COUPLE OF STORMS ACROSS MONTGOMERY AND BULLOCK COUNTIES. CLEARING HAS OCCURRED BEHIND THE CONVECTION MAINLY NORTH OF A LINE FROM LIVINGSTON TO CLANTON TO ROANOKE. HOWEVER...WEAK CONVECTIVE INHIBITION IS IN PLACE ACROSS AREAS CURRENTLY WITH SUN. QUESTIONS STILL REMAIN ABOUT REDEVELOPMENT LATER THIS AFTERNOON. ANY REDEVELOPMENT SHOULD REMAIN SCATTERED WITH PULSE SEVERE STORMS POSSIBLE WITH DAYTIME HEATING THIS AFTERNOON. A FEW SHOWERS AND STORMS HAVE ALREADY BEGUN TO REDEVELOP ACROSS THE TENNESSEE VALLEY. VISIBLE SATELLITE SHOWS A LIMITED AMOUNT OF CU ACROSS CENTRAL ALABAMA. THEREFORE...ADDITIONAL CONVECTION MAY REMAIN RATHER ISOLATED. THE MAIN THREATS FROM ANY STORMS THAT FORM WILL BE LARGE HAIL AND DAMAGING WINDS. A FEW OF THESE SHOWERS AND THUNDERSTORMS COULD PERSIST INTO THE OVERNIGHT HOURS BUT SHOULD WEAKEN SHORTLY AFTER SUNSET DUE TO THE LOSS OF DAYTIME HEATING. MA PREVIOUS LONG TERM DISCUSSION...MONDAY THROUGH SATURDAY INTO MONDAY...AGAIN THINKING HAS CHANGED ONLY A LITTLE. OUR PATTERN IS CHANGING...WITH TODAY'S SHORTWAVE ENERGY MOVING TO THE SE AND AWAY. ANOTHER SMALL RIPPLE SHOULD MOVE THROUGH DURING THE DAY ACROSS N AL...BUT WEAKER THAN TODAY. OVERALL MOISTURE WILL INCREASE AS WE MOVE THROUGH MONDAY AHEAD OF OUR NEXT APPROACHING FRONTAL SYSTEM. BY MONDAY NIGHT...THIS SYSTEM WILL HAVE PUSHED SE ACROSS THE C U.S. INTO W TN/AR...A TAD SLOWER THAN YESTERDAY'S RUN. ALTHOUGH MOST OF THE STRONGER ACTIVITY ASSOCIATED WITH THE FRONT SHOULD BE FURTHER N CLOSER TO THE SURFACE LOW AS IT MOVES ACROSS THE OHIO VALLEY...SOME POSSIBLE STRONG CONVECTION ASSOCIATED WITH LINE COULD AFFECT THE NW COUNTIES AS EARLY AS TUES PRE DAWN HOURS DEPENDING ON TIMING. THE BULK OF THE FRONT SHOULD MOVE THROUGH LATE TUESDAY INTO WEDNESDAY...AGAIN SLIGHTLY SLOWER THAN YESTERDAY. SEVERE RISK AT THIS TIME CONTINUES TO BE ON THE LOW END WITH THE MAIN ENERGY WELL TO OUR NE AS THE FRONT MOVES THROUGH. MODELS CONTINUE TO HAVE PRECIP ENDING LATE IN THE DAY WED INTO WED EVENING SE WITH THE PASSAGE OF THE UPPER TROUGH FOLLOWING THE FRONT WHICH SHOULD USHER IN SOME DRIER AND COOLER AIR INTO THE AREA. AS FOR RE-ENTRY OF RAIN CHANCES FOR NEXT WEEKEND. MODELS ALTHOUGH NOT ENTIRELY IN AGREEMENT...BUT ARE BOTH AGREEING WITH A SLIGHTLY SLOWER ARRIVAL OF THE UPPER LOW ACROSS THE SOUTHERN U.S. AND THUS ONLY LOW POPS S AT THIS TIME FOR THE WEEKEND. HOWEVER...POPS FOR NEXT WEEKEND ARE NOT ONLY DEPENDENT ON TIMING OF THE LOW BUT HOW FAR S THE EVENTUAL TRACK IS AS TO WHETHER OR NOT SIGNIFICANT OR INCONSEQUENTIAL RAIN OCCURS. MNK && .AVIATION... 18Z TAF DISCUSSION. THUNDERSTORMS HAVE PUSHED BY MOST TERMINALS THIS AFTERNOON. IT APPEARS THE BEST CHANCE OF ADDITIONAL ACTIVITY WILL BE NEAR TOI...BUT DID NOT MENTION ANYTHING AT THIS TIME. THE ATMOSPHERE BEHIND THE OUTFLOW HAS STABILIZED IN THE LOWER LEVELS BUT WILL QUICKLY REBOUND LATE THIS AFTERNOON. WILL MONITOR CLOSELY FOR ADDITIONAL THUNDERSTORMS AFTER 21Z FOR POSSIBLE INCLUSION LATER. OTHERWISE...VFR CONDITIONS THROUGH 06Z OUTSIDE THE RAIN AREAS. KEPT THE CEILINGS VFR OVERNIGHT WITH VIS DROPPING INTO MVFR TOWARD 11Z. WILL REEVALUATE THE POTENTIAL LOWER CLOUDS AND FOG ON THE NEXT PACKAGE. 75 NOTE***THE NATIONAL WEATHER SERVICE IS ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECASTS WILL LAST THROUGH AT LEAST THE 9TH OF MAY. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 63 81 63 82 62 / 30 40 60 70 40 ANNISTON 65 81 64 82 62 / 30 40 60 70 40 BIRMINGHAM 65 84 65 83 62 / 20 40 60 60 40 TUSCALOOSA 66 87 65 85 63 / 20 40 60 60 40 CALERA 65 84 65 83 64 / 30 40 60 70 40 AUBURN 66 82 64 84 64 / 30 40 40 70 40 MONTGOMERY 66 85 65 85 66 / 30 40 50 70 40 TROY 66 84 65 85 65 / 30 40 40 70 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 6, 5:24 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 524 PM CDT SUN MAY 6 2012 ALZ011>015-017>050-071845- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 524 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A THREAT OF ISOLATED SEVERE THUNDERSTORMS THIS EVENING...WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THERE IS NOT A THREAT FOR TORNADO ACTIVITY. THE INITIAL COMPLEX OF STORMS HAVE MOVED SOUTH OF THE AREA...BUT WITH PEAK HEATING AND AN UNSTABLE AIRMASS...ADDITIONAL STORMS HAVE BEGUN TO DEVELOP IN NORTHERN ALABAMA. THESE STORMS WILL LIKELY IMPACT THE NORTHERN HALF OF CENTRAL ALABAMA THROUGH AT LEAST 10 PM. THE MAIN AREA FOR POTENTIAL SEVERE WEATHER WILL GENERALLY BE NORTH OF A VERNON...TO CHELSEA...TO WEDOWEE LINE. WILL NEED TO KEEP AN EYE ON ANY ADDITIONAL DEVELOPMENT TO OUR NORTH FOR ACTIVITY DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL...FROM MONDAY AFTERNOON THROUGH TUESDAY...AS A COLD FRONT APPROACHES AND SLOWLY MOVES THROUGH THE STATE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS EVENING...AND AGAIN MONDAY AFTERNOON THROUGH TUESDAY...DUE TO THE SEVERE THUNDERSTORM THREAT.
In the hours before
Local storm report, May 6, 3:22 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HAIL HOLLY POND 34.17N 86.62W
05/06/2012 E0.25 INCH CULLMAN AL PUBLIC
0815 AM HAIL LEEDS 33.55N 86.56W
05/06/2012 E0.25 INCH JEFFERSON AL PUBLIC
0829 AM HAIL 4 ESE COLUMBIANA 33.15N 86.54W
05/06/2012 E0.88 INCH SHELBY AL TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL AT JCT OF HWY 145 AND CR 28.
0905 AM HAIL SHELBY COUNTY AIRPORT 33.18N 86.78W
05/06/2012 E0.25 INCH SHELBY AL NWS EMPLOYEE
PEA SIZE HAIL OBSERVED AT THE SHELBY COUNTY AIRPORT.
0940 AM HAIL STANDING ROCK 33.08N 85.25W
05/06/2012 E0.25 INCH CHAMBERS AL EMERGENCY MNGR
FIRE DEPARTMENT REPORTS DIME SIZE HAIL IN THE STANDING
ROCK AREA.
0950 AM HAIL 4 SE JEMISON 32.92N 86.70W
05/06/2012 E0.50 INCH CHILTON AL TRAINED SPOTTER
QUARTER TO HALF INCH HAIL REPORTED ALONG COLLINS CHAPEL
ROAD.
0950 AM HAIL STANDING ROCK 33.08N 85.25W
05/06/2012 E1.00 INCH CHAMBERS AL 911 CALL CENTER
1028 AM HAIL AUTAUGAVILLE 32.43N 86.66W
05/06/2012 E0.88 INCH AUTAUGA AL PUBLIC
NICKEL SIZE HAIL REPORTED IN AUTAUGAVILLE.
1028 AM HAIL AUTAUGAVILLE 32.43N 86.66W
05/06/2012 E1.00 INCH AUTAUGA AL PUBLIC
QUARTER SIZE HAIL JUST WEST OF AUTAUGAVILLE ALONG HIGHWAY
14.
1155 AM HAIL CARLOWVILLE 32.09N 87.03W
05/06/2012 E1.00 INCH DALLAS AL PUBLIC
QUARTER SIZE HAIL BRIEFLY COVERED THE GROUND.
1236 PM HAIL HAMILTON CROSSROADS 31.64N 85.81W
05/06/2012 M3.00 INCH PIKE AL EMERGENCY MNGR
US 231
0102 PM HAIL GOSHEN 31.72N 86.13W
05/06/2012 E1.00 INCH PIKE AL EMERGENCY MNGR
0103 PM TSTM WND DMG 5 ESE COMER 32.01N 85.30W
05/06/2012 BARBOUR AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN ALONG COUNTY ROAD 79 NEAR
COMER.
&&
LINHARESSpecial weather statement, May 6, 4:15 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT SUN MAY 6 2012
ALZ044-062200-
MONTGOMERY AL-
415 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
500 PM CDT...
AT 415 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF PIKE ROAD...OR 9 MILES NORTHEAST OF
MEADVILLE...MOVING WEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SPRAGUE...
SNOWDOUN...
CARTERS HILL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3207 8631 3231 8631 3225 8601 3216 8600
3214 8600
TIME...MOT...LOC 2115Z 076DEG 8KT 3219 8609Special weather statement, May 6, 5:01 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 501 PM CDT SUN MAY 6 2012 ALZ014-015-062245- WALKER AL-WINSTON AL- 501 PM CDT SUN MAY 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WINSTON AND NORTHERN WALKER COUNTIES UNTIL 545 PM CDT... AT 457 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR MCDOWELL CAMP GROUNDS...OR 10 MILES SOUTHWEST OF ARLEY...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN WALKER AND EXTREME SOUTHERN WINSTON COUNTIES. && LAT...LON 3398 8720 3391 8734 3403 8742 3407 8735 TIME...MOT...LOC 2201Z 330DEG 3KT 3400 8735 GRANTHAM
Special weather statement, May 6, 5:24 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 524 PM CDT SUN MAY 6 2012 ALZ025-062315- SHELBY AL- 524 PM CDT SUN MAY 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY COUNTY UNTIL 615 PM CDT... AT 523 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR CHELSEA...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL SHELBY COUNTY. && LAT...LON 3321 8648 3316 8673 3338 8676 3341 8654 TIME...MOT...LOC 2224Z 350DEG 3KT 3330 8662 GRANTHAM
Special weather statement, May 6, 5:26 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 526 PM CDT SUN MAY 6 2012 ALZ024-025-062315- JEFFERSON AL-SHELBY AL- 526 PM CDT SUN MAY 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY AND SOUTHERN JEFFERSON COUNTIES UNTIL 615 PM CDT... AT 523 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR VESTAVIA HILLS...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HOOVER... PELHAM... HELENA... CHELSEA... ALABASTER... && LAT...LON 3327 8660 3323 8689 3348 8690 3351 8669 TIME...MOT...LOC 2226Z 350DEG 3KT 3341 8678 GRANTHAM
Special weather statement, May 6, 5:36 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 PM CDT SUN MAY 6 2012
ALZ011-014-062315-
MARION AL-WINSTON AL-
536 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WINSTON AND
NORTHEASTERN MARION COUNTIES UNTIL 615 PM CDT...
AT 535 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HALEYVILLE...MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HALEYVILLE...
NEEDMORE...
LAKE BUTTAHATCHEE...
DELMAR...
WEISS...
&&
LAT...LON 3412 8747 3408 8771 3430 8773 3431 8761
3431 8756
TIME...MOT...LOC 2237Z 348DEG 12KT 3425 8763
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:00 PM CDT | Special Weather Statement | BMX | Calhoun | 45 min |
| May 5, 7:06 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 39 min |
| May 5, 7:38 PM CDT | Special Weather Statement | BMX | Randolph | 52 min |
| May 6, 4:17 AM CDT | Special Weather Statement | BMX | Calhoun, Etowah | 58 min |
| May 6, 5:33 AM CDT | Special Weather Statement | BMX | Calhoun, Etowah | 57 min |
| May 6, 6:14 AM CDT | Special Weather Statement | BMX | St. Clair | 46 min |
| May 6, 6:20 AM CDT | Special Weather Statement | BMX | Talladega | 55 min |
| May 6, 6:48 AM CDT | Severe Thunderstorm Warning | BMX | Clay, St. Clair, Talladega | 42 min |
| May 6, 6:53 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 20 min |
| May 6, 7:29 AM CDT | Special Weather Statement | BMX | Clay, Randolph, Talladega | 31 min |
| May 6, 7:47 AM CDT | Special Weather Statement | BMX | St. Clair | 43 min |
| May 6, 8:33 AM CDT | Special Weather Statement | BMX | Shelby | 42 min |
| May 6, 9:04 AM CDT | Special Weather Statement | BMX | Randolph | 41 min |
| May 6, 9:13 AM CDT | Special Weather Statement | BMX | Chilton | 47 min |
| May 6, 9:28 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 32 min |
| May 6, 10:01 AM CDT | Special Weather Statement | BMX | Bibb | 44 min |
| May 6, 10:05 AM CDT | Special Weather Statement | BMX | Autauga | 40 min |
| May 6, 10:16 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Lowndes | 29 min |
| May 6, 10:25 AM CDT | Special Weather Statement | BMX | Dallas | 50 min |
| May 6, 10:50 AM CDT | Special Weather Statement | BMX | Perry | 40 min |
| May 6, 11:01 AM CDT | Special Weather Statement | BMX | Lowndes | 44 min |
| May 6, 11:25 AM CDT | Special Weather Statement | BMX | Pike | 50 min |
| May 6, 11:38 AM CDT | Special Weather Statement | BMX | Lowndes | 52 min |
| May 6, 11:48 AM CDT | Severe Thunderstorm Warning | BMX | Dallas | 27 min |
| May 6, 12:09 PM CDT | Special Weather Statement | BMX | Russell | 36 min |
| May 6, 12:15 PM CDT | Special Weather Statement | BMX | Pike | 30 min |
| May 6, 12:27 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 33 min |
| May 6, 12:41 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
| May 6, 12:44 PM CDT | Special Weather Statement | BMX | Barbour | 46 min |
| May 6, 12:56 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 34 min |
| May 6, 12:57 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 48 min |
| May 6, 1:27 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 33 min |
| May 6, 1:33 PM CDT | Special Weather Statement | BMX | Marengo | 42 min |
| May 6, 2:11 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
| May 6, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 37 min |
| May 6, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 32 min |
| May 6, 4:15 PM CDT | Special Weather Statement | BMX | Montgomery | 45 min |
| May 6, 5:01 PM CDT | Special Weather Statement | BMX | Winston | 44 min |
| May 6, 5:24 PM CDT | Special Weather Statement | BMX | Shelby | 51 min |
| May 6, 5:26 PM CDT | Special Weather Statement | BMX | Shelby | 49 min |
| May 6, 5:36 PM CDT | Special Weather Statement | BMX | Winston | 39 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 45 min |
| May 6, 5:48 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 42 min |
| May 6, 6:01 PM CDT | Special Weather Statement | BMX | Cherokee | 44 min |
| May 6, 6:26 PM CDT | Areal Flood Advisory | BMX | Walker, Winston | 3 hr |
| May 6, 6:28 PM CDT | Special Weather Statement | BMX | Walker, Winston | 47 min |
| May 6, 6:29 PM CDT | Special Weather Statement | BMX | Jefferson | 46 min |
| May 6, 6:35 PM CDT | Special Weather Statement | BMX | Lamar | 40 min |
| May 6, 6:43 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 47 min |
| May 6, 6:45 PM CDT | Special Weather Statement | BMX | Cleburne | 45 min |
| May 6, 6:51 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.